Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Tinea pedis (TP), known as athlete’s foot, is a dermatophyte-induced superficial skin infection, prevalent in 2.9%–43% of athletes and military personnel, occurring in the interdigital space, usually the fourth and fifth.1 The dermatophytes are of three genera: Trichophyton, Microsporum and Epidermophyton. TP is infectious and recurrent, and affects quality of life, due to unpleasant symptoms, reinfection and social stigma. Risk factors include prolonged wearing of ‘sweaty shoes’, communal showers and close contact with infected persons. Furthermore, military personnel arguably have lower immunity especially during extended field exercises or operational deployment.2 Therefore, education and delivery of good foot hygiene is a critically important part of basic military training to reduce the impact of TP.3
This study aimed to further explore potential risk factors, including physical activity, using …
SK and RP are joint senior authors.
Contributors RP and SK conceived the project. FA gathered the data. FA and AL analysed and wrote the first draft. RP, SK and OO'S provided guidance and edited the manuscript. All authors agreed to the final version. RP acts as the guarantor.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; internally peer reviewed.
© Author(s) (or their employer(s)) 2023. No commercial re-use. See rights and permissions. Published by BMJ.
Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.